Hepatic and hematological complications following ecstasy usage

O. Shibolet, Y. Kalish, S. Gillis, Y. Ilan

Research output: Contribution to journalArticlepeer-review

Abstract

"Ecstasy" (3,4-Methylenedioxymethamphetamine), is used as a mood enhancer. We describe a case of a 23 year-old male suffering from thrombotic thrombocytopenic purpura (TTP), and severe hepatitis following ingestion of ecstasy. We describe the various hepatic complications, including hepatitis, cirrhosis, and hepatic failure, in addition to the hematological complications including DIC and TTP secondary to ecstasy abuse. Ecstasy abuse should be considered in every patient with unexplained hepatic or hematologic complications.

Original languageEnglish
Pages (from-to)911-914, 991
JournalHarefuah
Volume140
Issue number10
StatePublished - Oct 2001
Externally publishedYes

Fingerprint

Dive into the research topics of 'Hepatic and hematological complications following ecstasy usage'. Together they form a unique fingerprint.

Cite this